Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 28, 2022, 3:41 PM CDT for 20 counties in Kansas. It took effect at Mar 29, 2022, 12:00 PM CDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 2022, 3:41 PM CDT (20:41 UTC)
- In effect from
- Mar 29, 2022, 12:00 PM CDT
- Expired
- Mar 29, 2022, 7:44 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 2:37 PM CDT | NON-TSTM WND GST 61 | Great Bend Airport, KS | |
| Mar 29, 4:19 PM CDT | NON-TSTM WND GST 63 | Russell Airport, KS | |
| Mar 29, 5:47 PM CDT | TSTM WND GST 60 | 3 S Walton, KS | ESTIMATED 60 MPH WIND GUST. |
| Mar 29, 7:36 PM CDT | TSTM WND DMG | 3 S Cottonwood Falls, KS | 1 INCH AND LARGER TREE LIMBS DOWNED BY THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS83 KICT 282041 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 341 PM CDT Mon Mar 28 2022 KSZ032-033-047-048-050-067-082-091-291200- /O.UPG.KICT.FW.A.0007.220329T1700Z-220330T0100Z/ /O.NEW.KICT.FW.W.0008.220329T1700Z-220330T0300Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- 341 PM CDT Mon Mar 28 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR FIRE WEATHER ZONES 032...033...047...048...050... 067...082 AND 091... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger. This is a potentially dangerous situation, which is in effect from noon to 10 PM CDT Tuesday. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 55 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. This has the potential to be a higher end fire day for this area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. Please be aware of your surroundings and be ready to take action should a fire threaten your area. && $$ Martin KSZ068-083-092-291200- /O.EXB.KICT.FW.A.0007.220329T1700Z-220330T0300Z/ Harvey-Sedgwick-Sumner- 341 PM CDT Mon Mar 28 2022 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 068... 083 AND 092... The National Weather Service in Wichita has issued a Fire Weather Watch for extreme grassland fire danger, which is in effect from Tuesday afternoon through Tuesday evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 25 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. Please be aware of your surroundings and be ready to take action should a fire threaten your area. && $$ Martin KSZ049-051-291200- /O.EXT.KICT.FW.A.0007.220329T1700Z-220330T0300Z/ Saline-McPherson- 341 PM CDT Mon Mar 28 2022 ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049 AND 051... * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 20 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. Please advise the appropriate officials or fire crews in the field of this fire weather product. Please be aware of your surroundings and be ready to take action should a fire threaten your area. && $$ Martin
4 follow-up statements
897 WWUS83 KICT 290805 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 305 AM CDT Tue Mar 29 2022 KSZ049-051-292315- /O.UPG.KICT.FW.A.0007.220329T1700Z-220330T0300Z/ /O.EXA.KICT.FW.W.0008.220329T1700Z-220330T0300Z/ Saline-McPherson- 305 AM CDT Tue Mar 29 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR FIRE WEATHER ZONES 049 AND 051... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger. This is a potentially dangerous situation, which is in effect from noon today to 10 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Extreme to catastrophic Grassland Fire Danger...Is forecast. * Winds...South 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 20 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. Please be aware of your surroundings and be ready to take action should a fire threaten your area. && $$ KSZ068-083-092-292315- /O.UPG.KICT.FW.A.0007.220329T1700Z-220330T0300Z/ /O.EXA.KICT.FW.W.0008.220329T1700Z-220330T0300Z/ Harvey-Sedgwick-Sumner- 305 AM CDT Tue Mar 29 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 068...083 AND 092... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon today to 10 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...South 25 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 33 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. Please be aware of your surroundings and be ready to take action should a fire threaten your area. && $$ KSZ052-053-069-070-093-094-098-292315- /O.EXA.KICT.FW.W.0008.220329T1700Z-220330T0300Z/ Marion-Chase-Butler-Greenwood-Cowley-Elk-Chautauqua- 305 AM CDT Tue Mar 29 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069... 070...093...094 AND 098... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon today to 10 PM CDT this evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...South 25 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 37 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. Please be aware of your surroundings and be ready to take action should a fire threaten your area. && $$ KSZ032-033-047-048-050-067-082-091-292315- /O.CON.KICT.FW.W.0008.220329T1700Z-220330T0300Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- 305 AM CDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR FIRE WEATHER ZONES 032... 033...047...048...050...067...082 AND 091... * Extreme to catastrophic Grassland Fire Danger...Is forecast. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. Please be aware of your surroundings and be ready to take action should a fire threaten your area. && $$
718 WWUS83 KICT 291958 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 258 PM CDT Tue Mar 29 2022 KSZ032-033-047>051-067-082-091-300300- /O.CON.KICT.FW.W.0008.000000T0000Z-220330T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Kingman-Harper- 258 PM CDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR FIRE WEATHER ZONES 032...033...047... 048...050...067...082 AND 091... * Extreme to catastrophic Grassland Fire Danger...Is forecast. * Winds...South 30 to 40 mph with gusts up to 70 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. Please be aware of your surroundings and be ready to take action should a fire threaten your area. && $$ KSZ052-053-068>070-083-092>094-098-300300- /O.CON.KICT.FW.W.0008.000000T0000Z-220330T0300Z/ Marion-Chase-Harvey-Butler-Greenwood-Sedgwick-Sumner-Cowley-Elk- Chautauqua- 258 PM CDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 068...083 AND 092... * Extreme Grassland Fire Danger...Is forecast. * Winds...South 25 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 37 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. Please be aware of your surroundings and be ready to take action should a fire threaten your area. && $$
783 WWUS83 KICT 292359 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 659 PM CDT Tue Mar 29 2022 KSZ052-053-068>070-083-092>094-098-300100- /O.CAN.KICT.FW.W.0008.000000T0000Z-220330T0300Z/ Marion-Chase-Harvey-Butler-Greenwood-Sedgwick-Sumner-Cowley-Elk- Chautauqua- 659 PM CDT Tue Mar 29 2022 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...068...069...070...083... 092...093...094 AND 098... The National Weather Service in Wichita has cancelled the Red Flag Warning. Humidity levels have risen ahead of the approaching showers and thunderstorms. South winds will remain gusty though critical fire conditions are not expected the rest of the evening. $$ KSZ032-033-047>051-067-082-091-300300- /O.CON.KICT.FW.W.0008.000000T0000Z-220330T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Kingman-Harper- 659 PM CDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067...082 AND 091... * Extreme Grassland Fire Danger...Is forecast. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph becoming west to northwest. * Relative Humidity...As low as 27 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. Please be aware of your surroundings and be ready to take action should a fire threaten your area. && $$
793 WWUS83 KICT 300044 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 744 PM CDT Tue Mar 29 2022 KSZ032-033-047>051-067-082-091-300145- /O.CAN.KICT.FW.W.0008.000000T0000Z-220330T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Kingman-Harper- 744 PM CDT Tue Mar 29 2022 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050... 051...067...082 AND 091... The National Weather Service in Wichita has cancelled the Red Flag Warning. Humidity levels have increased and winds are not as strong and rain is becoming more numerous across much of the area. Therefore the red flag warning has been cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:12 PM CDT, 29 minutes earlier.
Area forecast discussion, Mar 28, 3:12 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Wichita KS 312 PM CDT Mon Mar 28 2022 ...Significant Fire Danger Possible Tuesday... .SHORT TERM...(This evening through Thursday night) Issued at 306 PM CDT Mon Mar 28 2022 * Spring storm to bring multiple hazards to the area Tuesday/Tuesday night Early this afternoon, low pressure continues to slowly deepen in the lee of the Rockies in advance of a well-defined, and deep, upper low that is currently moving ashore along the California coastline. Meanwhile, a developing warm front extends southeast from the SFC low, and stretches from the TX/OK Panhandles through southern OK and on into northern Louisiana. As the upper low moves inland, a broadly diffluent flow aloft combined with the exit region of the upper jet and increasing mid-level height falls will support a more rapid deepening of low pressure in the lee of the Rockies through Tuesday. This will act to increase the low-level flow across the Southern and Central Plains, pulling the warm front north into northern Kansas by Tuesday afternoon. Meanwhile, a plume of very dry air over the High Plains, currently characterized by dewpoints in the single digits and teens, will get pulled northeast from eastern New Mexico into western/central Kansas Tuesday afternoon as a strengthening southwesterly flow develops south of the deepening SFC low. The drying will only be further enhanced by downslope effects. Lastly, a developing cold front will eventually sweep slowly southeast across central/eastern KS Tuesday night-Wednesday morning, finally clearing the area by early Wednesday afternoon. This will be a classic, multi- hazard mid-latitude spring storm to impact the Plains. Let's break down the various threats. Likely the most notable hazard with this event will be fire weather. A strong, southwesterly low to mid level jet will overspread the warming and drying airmass in the wake of the dryline, setting the stage for a dangerous fire day along and south of I-70 and along and west of I-135. How far east the threat extends will depend on how far east the dryline gets. Model guidance generally agree on the above-outlined area, but there's some potential for this threat to extend as far east as a line from Salina to Wichita. It should be noted that, conceptually-speaking, this matches with research on higher end fire days for this region, so please understand that this fire event has the potential to be a more significant one. Forecast soundings behind the dryline all point towards very deep mixing, with moderate to strong winds within the mixed layer supporting wind gusts of 50+ mph. It's entirely plausible that there will be some wind gusts near 60 mph where the deepest mixing occurs beneath the strong, SW mid-level jet. East of the dryline, the wind speeds/gusts will be more gradient-driven, but even with shallow to modest mixing, should still support a widespread area of 35-50 mph wind gusts. A Wind Advisory will be issued where the potential for 45+ mph gusts is the highest. Of note, a small High Wind Warning may eventually be needed if the potential for 55-60 mph gusts increases behind the dryline. A Red Flag Warning will be issued where the best overlap of wind and dry air will be, and where confidence in dangerous fire conditions is the highest. A Fire Weather Watch will be in effect where dangerous fire conditions are possible, but where confidence is lower due to uncertainties with how far east the dryline will mix. Lastly, the above-mentioned cold front moving through, which accompanied by higher humidity values, will keep dangerous fire conditions going longer than normal into the evening due to the impact the wind shift will have on any ongoing fires. Now to the convective side of this event. A sharpening dryline will setup from roughly Salina south through Wichita, and then on south into western Oklahoma. Along/east of the dryline, modest boundary layer moistening beneath steep lapse rates may support 250-750 MUCAPE during peak heating. Strong low-level warming will lead to a fairly stout capping inversion. However, perhaps enough low-level convergence could support some high-based showers/thunderstorms mid to late afternoon. While weak, any shower or storm that develops could mix down some strong wind gusts given the strong winds aloft. Later Tuesday evening through Tuesday night, an 120kt upper jet will nose into the destabilizing warm sector, providing increased large- scale forcing for ascent. The jet will take on more of a meridional orientation, with a coupled jet structure developing. This will lead to increasingly stronger lift with time through the night. Warm temps aloft will continue to be a limiting factor for deeper convection, but with time, cooling aloft plus the increased lift, and continued low-mid level moistening should allow an increased risk of convection, especially as low-level convergence increases along the advancing cold front. Where this overlap occurs is still somewhat uncertain, but generally appears to be focused east of the KS Turnpike. Where convection develops, shear parallel to the SFC boundaries should lead to a quick clustering of storms and, as SPC noted, should lead to more of a linear mode with time. Where shear/instability is maximized, sporadic instances of large hail and damaging wind gusts will be possible. It still looks like the tornado threat is low this go around, especially given a less than favorable storm mode and weaker instability. That said, should moisture and instability end up higher, a low-end tornado threat could occur. Forecast-wise, there weren't many changes from the previous forecast shift. The main change was to lower dewpoints a bit further behind the dryline, mainly due to the dry air already in place to the west just waiting to get pulled into the area. Otherwise, the forecast and potential hazards look good. On the backside of this system, strong north winds will bring much cooler air into the area, along with a continued risk of showers and possibly a few sub-severe thunderstorms. Martin .LONG TERM...(Thursday through Sunday) Issued at 237 AM CDT Mon Mar 28 2022 Lingering central CONUS longwave troughing will support continued seasonably cool temperatures through Thursday. By Friday afternoon through Saturday morning, deterministic and ensemble consensus supports increasing rain chances across the forecast area, as a potent upper shortwave traverses Mid-America. Moisture/instability appear limited with this next system, so not expecting strong or severe storms, although degree of forcing may support widespread modest rainfall amounts. A warming trend is expected by Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1231 PM CDT Mon Mar 28 2022 VFR conditions are expected for the next 24 hours. Low-mid level moisture will gradually return overnight, but most of the Cigs associated with the increased moisture will be in the mid levels. With the increasing low level jet, expect low level wind to also increase across the forecast overnight as well. Ketcham && .FIRE WEATHER... Issued at 306 PM CDT Mon Mar 28 2022 * Significant fire danger possible Tuesday Strong, southwesterly winds (possibly gusting 50+ mph) will overspread a dry to very dry airmass in the wake of a dryline Tuesday afternoon and evening, supporting dangerous fire conditions. The potential exists for this to be a more significant fire weather day for areas south of I-70 and west of I-135. A Red Flag Warning has been issued where confidence in the most dangerous fire conditions is, while a Fire Weather Watch is in effect for areas where the potential exists, but isn't as high as further west. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 82 44 54 / 0 20 50 50 Hutchinson 54 86 40 52 / 0 20 40 40 Newton 55 81 42 51 / 0 20 50 40 ElDorado 57 79 45 54 / 0 10 60 50 Winfield-KWLD 60 80 47 56 / 0 10 70 60 Russell 47 85 36 51 / 0 0 40 30 Great Bend 50 86 37 51 / 0 0 30 30 Salina 51 86 40 51 / 0 20 40 40 McPherson 52 85 40 51 / 0 20 40 40 Coffeyville 58 76 54 63 / 0 0 90 80 Chanute 54 76 51 61 / 0 0 80 80 Iola 52 76 51 60 / 0 0 80 80 Parsons-KPPF 56 76 53 61 / 0 0 90 80 && .ICT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for KSZ049-051-068-083-092. Wind Advisory from 10 AM to 8 PM CDT Tuesday for KSZ032-033- 047>053-067>070-082-083-091>094-098. Red Flag Warning from noon to 10 PM CDT Tuesday for KSZ032-033- 047-048-050-067-082-091. && SHORT TERM...RM LONG TERM...ADK AVIATION...Ketcham FIRE WEATHER...RM
Hazardous weather outlook, Mar 28, 3:03 AM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 303 AM CDT Mon Mar 28 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290815- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 303 AM CDT Mon Mar 28 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very high to extreme grassland fire danger will impact the region Tuesday, highest across central and south-central Kansas. Strong south winds gusting up to 45 mph will be common Tuesday. The risk of thunderstorms are expected to increase Tuesday evening and night across central and eastern portions of Kansas. At this time, the primary hazards will be quarter size hail and 60 mph winds. Minor flooding may occur as well. A few thunderstorms are possible again Friday through Saturday, but the risk of severe weather looks very low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:41 AM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 24 hr |
| Mar 28, 3:44 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 32 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.